Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 157, NWS Kansas City, MO

June 13, 2000Caldwell County, Daviess County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 8:11 PM CDT for Caldwell County, Daviess County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 8:11 PM CDT (01:11 UTC)
Expired
Jun 13, 2000, 9:15 PM CDT
In force
64 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caldwell County, MO, Daviess County, MO

The radar

The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 8:37 PM CDTThunderstorm Wind 57 ECoffey, MODowned trees were reported along Interstate 35.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 5:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1759 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
1.4
Supercell composite
18.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 140112
SVRMCI
MOC025-061-140215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 915 PM CDT

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF PATTONSBURG
  TO 15 MILES SOUTHWEST OF MIRABILE...OR FROM 14 MILES SOUTHWEST OF
  BETHANY TO 29 MILES NORTH OF KANSAS CITY...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PATTONSBURG AT 820 PM CDT
  WINSTON AT 825 PM CDT
  ALTAMONT AT 835 PM CDT
  COFFEY AT 840 PM CDT
  JAMESON AT 845 PM CDT
  GALLATIN AT 850 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4012 9421 3957 9420 3956 9380 4014 9377

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT TUE JUN 13 2000

DUE TO WEATHER DISCUSSION WILL BE SHORT.  PLAN ON AN ACTIVE NIGHT AS
WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER
LEVEL SYSTEM.  WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF
HEAVY RAIN AND SEVERE THREAT.  SOME SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES
THROUGH.  MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE
POSSIBLE IN MOST LOCATIONS.  WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND
THURSDAY WITH MILD AND DRIER AIR IN PLACE.

BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER
NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY.
RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF
SHORTWAVES.  RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A
CHANCE FRIDAY THROUGH SUNDAY.

.EAX...N<ONE.

18

In the hours before

Local storm report, Jun 13, 7:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    SAVANNAH                  MO   1 INCH HAIL
06/13/00   ANDREW                         REPORTED BY PUBLIC.
Local storm report, Jun 13, 7:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    2 W EFFINGHAM             KS   60 MPH TSTM GUST
06/13/00   ATCHISON                       TOOL SHED BLOWN
                                          DOWNREPORTED BY
                                          EMERGENCY YMANAGEMENT.
Local storm report, Jun 13, 7:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    ST JOSEPH                 MO   70 MPH TSTM GUST
06/13/00   BUCHANAN                       TREES AND WIRES DOWN
                                          THROUGHOUT CITY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 13, 8:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY= LOCATION....

0720 PM    MAYSVILLE                 MO   60 MPH TSTM GUST
06/13/00   DE KALB                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 13, 8:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0803 PM    MAYSVILLE                 MO   60 MPH TSTM GUST
06/13/00   DE KALB                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 13, 8:07 PM CDT, 4 minutes before
KSZ025-102-MOZ001-002-011-140125-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000

...PORTIONS OF TORNADO WATCH NUMBER 441 ALLOWED TO EXPIRE...

TORNADO WATCH NUMBER 441 HAS BEEN ALLOWED TO EXPIRE IN PORTIONS
OF NORTHWESTERN MISSOURI AND EXTREME EASTERN KANSAS. COUNTIES TO BE
EXPIRED FROM THE WATCH INCLUDE...ATCHISON KANSAS AND MISSOURI...
HOLT...NODAWAY...DONIPHAN.  SHOWERS AND A FEW THUNDERSTORMS MAY
CONTINUE IN THESE COUNTIES FOR THE NEXT COUPLE OF HOURS...BUT NO
SEVERE WEATHER IS EXPECTED.

LVQ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:18 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte57 min
Jun 13, 7:53 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb67 min
Jun 13, 9:19 PM CDTSevere Thunderstorm WarningEAXPutnam41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.